Alert archive / Alabama / Tornado Warnings in 2025

Tornado Warning 65, NWS Huntsville, AL

September 24, 2025Jackson County, Madison County, Marshall County, Alabama

NWS Huntsville, AL issued this tornado warning at Sep 24, 2025, 3:21 PM CDT for Jackson County, Madison County, Marshall County, Alabama. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 24, 2025, 3:21 PM CDT (20:21 UTC)
Expired
Sep 24, 2025, 3:33 PM CDT
In force
12 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Jackson County, AL, Madison County, AL, Marshall County, AL

The radar

The Northeast Alabama radar (KHTX), 38 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.4 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2025-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 91 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2025-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
91 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
1136 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Sep 24, 1:49 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Sep 24, 1:49 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
149 PM CDT Wed Sep 24 2025

...New NEAR TERM...

.NEAR TERM...
(Tonight)
Issued at 149 PM CDT Wed Sep 24 2025

New convective clusters have develops in northwest into west
central AL. This activity will be at the nose of the plume of
2000-3000 j/kg SB CAPE values in western AL. Effective bulk shear
of 25-35kt was noted in this area as well. Thus, during the next
few hours, the greatest risk of strong to severe thunderstorms
exist. The greatest risk may also be south of the TN River within
the higher plume of instability. Further north, instability has
been limited by multi-layer clouds and precipitation. With PWs of
2-2.2 inches, intense rainfall rates in combination with echo
training on already saturated or near saturated soils could lead
to excessive rainfall.

As stated in the morning discussion, the MCS over AR/LA will be
advancing east-southeast and will affect areas to our southwest.
Additional thunderstorms and showers may develop further north of
this activity this evening in advanced of the upper trough. Most
of this activity is progged to shift east this evening, exiting
our eastern counties by 06-08Z. However, it is unclear if this
activity will remain a severe weather risk.

Previous Discussion...
.NEAR TERM... (Rest of Today and Tonight)
Issued at 1002 AM CDT Wed Sep 24 2025

Radar showed an MCV has pushed east through the area and is now
north of Chattanooga. Clusters of showers and a couple of embedded
thunderstorms have filled in behind this with heavy downpours
within a plume of 2-2.2 inch PW and southwesterly 850 mb winds of
~20kt. Rain rates of 1-2 inches per hour have occurred with some
of this activity. CAMS indicate that additional clusters of
showers and thunderstorms will develop this afternoon, however,
given the expansive cloud shield from the MCS over the AR/MS/LA
area, instability may be inhibited somewhat. And with weak mid
level lapse rates, the risk of severe weather remains fairly low
at this time. As the MCS over AR/LA/MS drops southeast this
evening, additional showers and a few thunderstorms will develop
in advance of the upper trough dropping into the lower MO Valley
through the Red River Valley. However, depleted instability will
limit the risk of severe storms this evening. Thus, the SPC
marginal risk looks good at this time. Locally excessive rainfall
may be more of a risk later today into this evening given the
high PWs and ongoing rainfall producing saturated soils in some
locations.

&&

&&

.SHORT TERM...
(Thursday through Friday)
Issued at 1002 AM CDT Wed Sep 24 2025

On Thursday into Friday, the slow moving upper trough will shift
into KY through west TN/north MS where a more distinct vorticity
center develops. The associated cold front will also be a slow
mover, not exiting our southeast counties until sometime on
Friday. Thus, light to moderate showers and perhaps a thunderstorm
or two are forecast Thursday (medium to high chance), lingering
into Friday (very low to low chance). High temperatures will be
held in the upper 70s to lower 80s in valley areas, and even
cooler atop the higher Cumberland Plateau locations. Lows will be
in the upper 50s to lower 60s.

&&

.LONG TERM...
(Friday night through Tuesday)
Issued at 1051 PM CDT Tue Sep 23 2025

The forecast for much of the long term looks dry thanks to high
pressure over the mid MS River valley. Highs will top out near the
low to mid 80s each afternoon with lows in the upper 50s/lower
60s. Low rain and thunderstorm chances look to creep back in
early next week as the aforementioned upper low begins to shift
back west over the region resulting in an increase in moisture and
slightly warmer temperatures.

&&

.AVIATION...
(18Z TAFS)
Issued at 1210 PM CDT Wed Sep 24 2025

Clusters of SHRA and TSRA, some with +RA will expand in coverage
through 00Z. Coverage should decrease after 02-04Z. Then, low
ceilings are forecast to develop by 06-08Z below 010agl (IFR) with
scattered -SHRA and isolated TS still possible. Ceilings will
slowly lift to 010-020agl (MVFR) by ~17Z.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...None.
TN...None.
&&

NEAR TERM...17
SHORT TERM....17
LONG TERM....25
AVIATION...17

In the hours before

Special weather statement, Sep 24, 2:54 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Huntsville AL
254 PM CDT Wed Sep 24 2025

ALZ005-006-242045-
Madison AL-Limestone AL-
254 PM CDT Wed Sep 24 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN MADISON AND EASTERN
LIMESTONE COUNTIES THROUGH 345 PM CDT...

At 253 PM CDT, Doppler radar was tracking strong thunderstorms over
Athens, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Huntsville, Madison, Athens, Redstone Arsenal, Meridianville, Hazel
Green, Alabama A And M University, Marshall Space Flight Center,
University Of Alabama In Huntsville, and Harvest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3467 8703 3488 8700 3498 8656 3460 8656
TIME...MOT...LOC 1953Z 262DEG 16KT 3476 8695

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

26
Special weather statement, Sep 24, 3:11 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Huntsville AL
311 PM CDT Wed Sep 24 2025

ALZ006-008-009-242100-
Marshall AL-Madison AL-Jackson AL-
311 PM CDT Wed Sep 24 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL MARSHALL...
SOUTHWESTERN JACKSON AND SOUTHEASTERN MADISON COUNTIES THROUGH 400 PM
CDT...

At 311 PM CDT, Doppler radar was tracking a strong thunderstorm near
Owens Cross Roads, or 14 miles northwest of Guntersville, moving
northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Owens Cross Roads, Grant, Woodville, Langston, and Lim Rock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3448 8643 3455 8647 3473 8618 3455 8606
TIME...MOT...LOC 2011Z 244DEG 18KT 3454 8640

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

26

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 9:16 AM CDTSpecial Weather StatementHUNMorgan44 min
Sep 24, 2:54 PM CDTSpecial Weather StatementHUNLimestone51 min
Sep 24, 3:11 PM CDTSpecial Weather StatementHUNJackson49 min
Sep 24, 4:02 PM CDTSpecial Weather StatementHUNDeKalb43 min
Sep 24, 4:51 PM CDTSpecial Weather StatementHUNJackson39 min
Sep 24, 5:15 PM CDTSpecial Weather StatementHUNDeKalb60 min
Sep 24, 5:33 PM CDTAreal Flood WarningHUNDeKalb, Jackson, Marshall2 hr

Nearby

Tornado Warnings in Alabama, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.